Oregon, 2005

Wildfire in Oregon, September 8 to 11, 2005

September 8 to 11, 2005 · NWS PDT · 1 event in 1 county or zone

The Pine Stub Fire, centered six miles east of Post, was a human caused fire which burned 597 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

The Pine Stub Fire, centered six miles east of Post, was a human caused fire which burned 597 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Sep 7, 8:43 PM PST, 3 hours 17 minutes earlier.

Area forecast discussion, Sep 7, 8:43 PM PST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
943 PM PDT WED SEP 7 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY...A SPLIT FLOW ALOFT IN
THE WESTERLIES IS THE RESULT OF A CUT OFF LOW PRESSURE SYSTEM NEAR
SAN FRANCISCO AND WESTERLY FLOW ALOFT OVER BRITISH COLUMBIA. THE
FORECAST AREA WILL THEREFORE BE IN BETWEEN WEATHER SYSTEMS TONIGHT
THROUGH THURSDAY NIGHT FOR DRY CONDITIONS. THE NEXT UPPER LEVEL
TROUGH TO AFFECT US IS NOW MOVING SOUTHEAST ACROSS THE GULF OF
ALASKA. THE TROUGH WILL CONTINUE MOVING SOUTHEAST ACROSS BRITISH
COLUMBIA THURSDAY AND THURSDAY NIGHT AND THEN MOVE INTO NORTHWEST
WASHINGTON FRIDAY. AS SUCH SHOWERS SHOULD BEGIN ALONG THE EAST
FACING SLOPES OF THE SOUTHERN WASHINGTON CASCADES FRIDAY AFTERNOON.
THE TROUGH WILL MOVE OVER THE REGION FRIDAY NIGHT AND PERSIST OVER
THE FORECAST AREA THROUGH THE WEEKEND FOR A CHANCE OF SHOWERS. A
POOL OF COLDER ALOFT WILL HELP TO DESTABILIZE THE ATMOSPHERE DURING
THE DAYTIME HOURS ON SATURDAY AND SUNDAY FOR A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS IN ADDITION TO SCATTERED SHOWERS.

POLAN

&&

.PREVIOUS DISCUSSIONS... (ISSUED 547 PM PDT WED SEP 7 2005)

.LONG TERM...SATURDAY THROUGH WEDNESDAY...ALL LONG RANGE MODELS ARE
IN FAIRLY GOOD AGREEMENT WITH DEEP UPPER TROUGH THAT WILL DIG INTO
THE PACIFIC NORTHWEST DURING THE WEEKEND. THIS WILL BRING
SIGNIFICANT COOLING UNDER A VERY COLD POOL ALOFT. TEMPERATURES AT
500MB ARE EXPECTED TO DROP TO THE -20 TO -25 RANGE...CREATING STEEP
TEMP LAPSE RATES...ESPECIALLY IN THE AFTERNOONS AND EVENINGS.  WILL
BE UNSTABLE FOR ISOLATED TO SCATTERED SHOWERS AND POSSIBLE AFTERNOON
AND EVENING THUNDERSTORMS. THE THUNDERSTORMS WILL MOSTLY BE ON
SATURDAY AND SUNDAY AFTERNOONS OTHERWISE IT WILL BE JUST RAIN
SHOWERS. PRECIPITATION AMOUNTS WILL NOT BE SIGNIFICANT HOWEVER AS
MOISTURE WILL BE SOMEWHAT LIMITED...BUT THE PROLONGED MOIST AND COOL
AIR SHOULD BE SIGNIFICANT. 850MB TEMPERATURES ONLY REACH THE SINGLE
DIGITS C SATURDAY THROUGH MONDAY SUGGESTING THAT SURFACE MAX TEMPS
WILL LIKELY NOT BE ANY HIGHER THAN THE LOWER 70S AND WILL MOSTLY BE
IN THE UPPER 60S...WITH 40S AND 50S IN THE MOUNTAINS.  IT WILL ALSO
BECOME BREEZY AT TIMES.  88

.AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT WITH LIGHT WINDS AND
ONLY HIGH THIN CIRRUS CLOUDS. SEE THE LATEST TAF AND TWEB FORECASTS
FOR DETAILS.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  53  87  54  74 /   0   0  10  10
ALW  58  89  58  78 /   0   0  10  10
PSC  47  90  50  79 /   0   0  10  10
YKM  48  88  50  76 /   0   0  10  10
HRI  48  90  52  78 /   0   0  10  10
ELN  49  85  52  72 /   0   0  10  10
RDM  42  87  43  72 /   0   0  10  10
LGD  46  89  48  76 /   0   0  10  10
5J0  44  90  46  78 /   0   0  10  10
DLS  56  88  58  74 /   0   0  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/76/99
Hazardous weather outlook, Sep 7, 3:01 AM PST, 20 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
401 AM PDT WED SEP 7 2005

WAZ024>030-ORZ041>050-081115-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
401 AM PDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF LOW PRESSURE WILL CONTINUE TO TRACK SOUTH OFFSHORE
CALIFORNIA...WITH ONLY HIGH CLOUDS CROSSING THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A TROUGH OF LOW PRESSURE WILL MOVE SOUTH ACROSS CANADA LATE IN
THE WEEK...CROSSING THE PACIFIC NORTHWEST THIS WEEKEND. MUCH
COOLER AND BREEZY CONDITIONS WILL PREVAIL...ALONG WITH A RISK OF
SHOWERS. UNSETTLED WEATHER WILL PERSIST ACROSS THE REGION THROUGH
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ochoco-John Day Highlands

When
September 8, 12:00 AM PST to September 11, 11:59 PM PST
Where
Ochoco-John Day Highlands forecast zone
Reported by
OTHER FEDERAL AGENCY

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474143.